Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 410, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2000, 4:43 PM CDT for Lauderdale County, Lawrence County, Limestone County, Alabama. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 4:43 PM CDT (21:43 UTC)
- Expired
- Aug 10, 2000, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Lauderdale County, AL, Lawrence County, AL, Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:45 PM CDT | Thunderstorm Wind 50 E | Athens, AL | A few trees were knocked down in and around the city of Athens. |
| Aug 10, 4:45 PM CDT | Thunderstorm Wind 50 E | Town Creek, AL | Trees were blown down in Town Creek and in Hatton. |
| Aug 10, 5:00 PM CDT | Hail 0.88 | Belle Mina, AL | Nickel size hail fell near the intersection of I65 and I565, near Belle Mina. |
| Aug 10, 5:04 PM CDT | Hail 1 | Petersville, AL | One inch diameter size hail fell in the Petersville area. |
| Aug 10, 5:15 PM CDT | Hail 0.88 | Moulton, AL | Nickel size hail was reported 6 miles west of Moulton. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2402 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 102143 SVRBHM ALC077-079-083-102245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 443 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA LAUDERDALE COUNTY IN NORTHWEST ALABAMA LAWRENCE COUNTY IN NORTHWEST ALABAMA * UNTIL 545 PM CDT * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHWEST OF ATHENS TO 6 MILES NORTHWEST OF UNDERWOOD-PETERSVILLE...MOVING SOUTH AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... MOULTON AND FLORENCE STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:56 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 10, 2:56 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 256 PM CDT THU AUG 10 2000 FRONTAL BOUNDARY ACROSS PORTIONS OF TN WILL MOVE SEWD OVERNIGHT AND REACH INTO CENTRAL SECTIONS BY 12Z ON FRIDAY. VORT MAX WILL MOVE THROUGH THE BASE OF UPPER TROF ACROSS THE NORTHERN SECTIONS ON FRIDAY AND THEN SHIFT SE OF THE AREA LATER IN THE DAY. MODELS SHOW MUCH DRIER AIR SPREADING INTO THE AREA FRI AFTN THROUGH SATURDAY. LATEST SATELLITE LOOPS AND RADAR DATA SHOW SCT TSTMS DEVELOPING RAPIDLY ACROSS PORTIONS OF SRN TN...WILL GO WITH SCT POPS ACROSS MUCH OF THE AREA OVERNIGHT AS FRONT MOVES INTO THE AREA. WILL ALSO MENTION POSSIBLE SVR TSTMS ACROSS THE EXTREME N. WITH DRIER AIR MOVING INTO THE AREA FRI NITE AND SAT...ONLY SMALL POPS WILL BE CARRIED ACROSS THE EXTREME S. USED A BLEND OF THE FWC/FAN TEMPS. HSV 70/92/64/92 5100 BHM 70/92/65/92 3100 MGM 73/94/68/93 32-1 .BHM...NONE.
In the hours before
Special weather statement, Aug 10, 1:30 PM CDT, 3 hours 13 minutes before
ALZ001>038-040>050-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT THU AUG 10 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTHERN AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP...ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON. LINGERING OUTFLOW BOUNDARIES ACROSS CENTRAL ALABAMA...WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. A FEW OF THESE STORMS MAY BECOME SEVERE...DURING THE AFTERNOON AND EARLY EVENING HOURS...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED. LARGE HAIL...AND STRAIGHTLINE WINDS WILL BE THE MAIN THREAT... ASSOCIATED WITH ANY SEVERE WEATHER WHICH DEVELOPS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNBEL...SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND MONITOR NOAA WEATHER RADIO OR...LOCAL TV AND RADIO...FOR POSSIBLE WARNINGS LATER TODAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Limestone, Madison | 62 min |
| Aug 10, 3:52 PM CDT | Severe Thunderstorm Warning | BMX | Lauderdale | 53 min |
| Aug 10, 4:06 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 39 min |
| Aug 10, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 43 min |
| Aug 10, 4:29 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 61 min |
| Aug 10, 4:36 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 24 min |
| Aug 10, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 60 min |
| Aug 10, 4:45 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 45 min |
| Aug 10, 4:53 PM CDT | Severe Thunderstorm Warning | BMX | Colbert | 67 min |
| Aug 10, 4:56 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 64 min |
| Aug 10, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Morgan | 62 min |
| Aug 10, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 61 min |
| Aug 10, 5:01 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 44 min |
| Aug 10, 5:09 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 66 min |
| Aug 10, 5:10 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 50 min |
| Aug 10, 5:14 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 61 min |
| Aug 10, 5:20 PM CDT | Severe Thunderstorm Warning | BMX | Franklin | 55 min |
| Aug 10, 5:22 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 53 min |
| Aug 10, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 34 min |
| Aug 10, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 63 min |
| Aug 10, 5:28 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 62 min |
| Aug 10, 5:30 PM CDT | Severe Thunderstorm Warning | BMX | Madison | 30 min |
| Aug 10, 5:34 PM CDT | Severe Thunderstorm Warning | BMX | Cullman | 56 min |
| Aug 10, 5:40 PM CDT | Severe Thunderstorm Warning | BMX | Jackson | 35 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 64 min |
| Aug 10, 5:41 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 34 min |
| Aug 10, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | DeKalb | 60 min |
| Aug 10, 5:47 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 43 min |
| Aug 10, 5:55 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 50 min |
| Aug 10, 5:57 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 48 min |
| Aug 10, 5:57 PM CDT | Severe Thunderstorm Warning | BMX | Dallas | 48 min |
| Aug 10, 6:06 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 39 min |
| Aug 10, 6:11 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 64 min |
| Aug 10, 6:14 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 61 min |
| Aug 10, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon | 60 min |
| Aug 10, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Marshall | 29 min |
| Aug 10, 6:20 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 55 min |
| Aug 10, 6:21 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 39 min |
| Aug 10, 6:25 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 65 min |
| Aug 10, 6:28 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 62 min |
| Aug 10, 6:31 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 59 min |
| Aug 10, 6:34 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 56 min |
| Aug 10, 6:38 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 52 min |
| Aug 10, 6:38 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 67 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 30 min |
| Aug 10, 6:45 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 30 min |
| Aug 10, 6:48 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 57 min |
| Aug 10, 6:59 PM CDT | Severe Thunderstorm Warning | BMX | Shelby | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.